MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left and right lungs using an indigo system flash aspiration catheter (flash catheter), an element vascular access sheath (element), a non-penumbra catheter, a non-penumbra sheath, guidewire, and a micro access kit.After successfully treating the right lobe using the flash catheter, the guidewire and the flash catheter were advanced into the left pulmonary artery.Two successful passes were completed using the flash catheter in the left lower lobe.The guidewire was first advanced into the sub-segmental branch of the lower left lobe and the flash catheter was then advanced over the guidewire toward the branch.The guidewire was retracted into the flash catheter to perform a contrast injection.It was reported that the patient started to cough up blood.The contrast injection revealed contrast staining on the sub-segmental branch of the lower left lobe.The flash catheter was removed.A non-penumbra balloon device (6mm) was used to stop the bleed under fluoroscopy.The physician reported it is unclear if the guidewire or the flash catheter attributed to the vessel perforation.The patient was reported to be stable and doing well.No additional details regarding the procedure was provided.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24596291
Report Number3005168196-2026-00077
Device Sequence Number9015046
Product Code QEW
UDI-Device Identifier00810169722541
UDI-Public00810169722541
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K252612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00020224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale